# SDR CA090417004

- Difficulty date: April 13, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 12,818 hours
- Engine: Lyc O235L2C
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, E
- Precautionary procedure: A

## Discrepancy

(CAN) FORCED LANDING AFTER ENGINE FAILURES.  MAJOR DAMAGE TO AIRCRAFT RIGHT WING, PROPELLER, RIGHT SIDE FUSELAGE, NOSE LANDING GEAR.  LIMITED DAMAGE LEFT WING.  ACFT REMAINED UPRIGHT, STRUCK TREES.  WHEN REMOVING BATTERY TO SECURE ACFT IT WAS OBSERVED THAT THE ENGINE CRANKCASE IS BROKEN/SPLIT BETWEEN CYLINDERS 2 AND 4 AND THAT THE PROPELLER ROTATES FREELY THROUGH A LIMITED ARC (ABOUT 80° LEST).  CRANKSHAFT FAILURE SUSPECTED.
